Alert archive / Tennessee / Flash Flood Warnings in 2025
Flash Flood Warning 85, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 13, 2025, 2:53 AM CDT for Lewis County, Perry County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2025, 2:53 AM CDT (07:53 UTC)
- Expired
- Aug 13, 2025, 7:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lewis County, TN, Perry County, TN
The radar
The Nashville radar (KOHX), 123 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 998 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
563
WGUS54 KOHX 130753
FFWOHX
TNC101-135-131000-
/O.NEW.KOHX.FF.W.0085.250813T0753Z-250813T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
253 AM CDT Wed Aug 13 2025
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Western Lewis County in middle Tennessee...
Southeastern Perry County in middle Tennessee...
* Until 500 AM CDT.
* At 253 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hohenwald.
Flooding is likely along Rockhouse Creek and Trace Creek including
Sweetwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3562 8774 3561 8766 3561 8765 3559 8746
3543 8749 3551 8779
FLASH FLOOD...RADAR INDICATED
$$
131 follow-up statement
696
WGUS54 KOHX 130932
FFWOHX
TNC101-135-131200-
/O.EXT.KOHX.FF.W.0085.000000T0000Z-250813T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
432 AM CDT Wed Aug 13 2025
The National Weather Service in Nashville has extended the
* Flash Flood Warning for...
Western Lewis County in middle Tennessee...
Southeastern Perry County in middle Tennessee...
* Until 700 AM CDT.
* At 432 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hohenwald.
Flooding is likely along Rockhouse Creek and Trace Creek including
Sweetwater.
3 To 5 inches of rain has occurred over parts of the area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3562 8774 3561 8766 3561 8765 3559 8746
3543 8749 3551 8779
FLASH FLOOD...RADAR INDICATED
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 12:32 AM CDT, 2 hours 21 minutes earlier. Its key messages:
- Updated at 1227 AM CDT Wed Aug 13 2025
- Medium to high rain chances (50 to 80%) Wednesday. No severe weather is expected, but heavy rain could lead to localized flooding.
- Heat returns Friday into this weekend, with high temperatures in the mid to upper 90s. Heat indices will get into the low triple digits west of the Cumberland Plateau, but are expected to stay below advisory criteria.
Area forecast discussion, Aug 13, 12:32 AM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1232 AM CDT Wed Aug 13 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1227 AM CDT Wed Aug 13 2025 - Medium to high rain chances (50 to 80%) Wednesday. No severe weather is expected, but heavy rain could lead to localized flooding. - Heat returns Friday into this weekend, with high temperatures in the mid to upper 90s. Heat indices will get into the low triple digits west of the Cumberland Plateau, but are expected to stay below advisory criteria. && .SHORT TERM... (Tonight through Wednesday Night) Issued at 1026 PM CDT Tue Aug 12 2025 After several dry days, we finally had some scattered showers and storms this afternoon. In fact, there's still one or two out there and this could be the case for the next several hours. Latest CAMs suggests these cells that are in our northwest quadrant at forecast time could persist, slowly trekking across our northern counties. That would spell brief heavy rain for anyone who got one and maybe even a rumble of thunder along the state line. All of this is a very welcome sight because even though everyone's grass is growing like crazy, the drought monitor is actually starting to get some color on it. Hopefully, tomorrow can put a dent in that. For now, look for these showers/storms to continue along with some patchy fog after midnight, especially for those areas that saw rain earlier this afternoon. Use caution during the morning commute because it won't be widespread, but it could creep up on you quickly. As far as that potential dent, it still looks like tomorrow will provide our best shower and thunderstorm coverage of the week as a weak upper level shortwave pushes into the region. This will provide a scant amount of lift for us in Middle TN and open the door for convection to begin in the early afternoon hours. Forecast soundings remain very unimpressive. Lapse rates are garbage (less than 6 deg/km) and shear is almost non-existant. This spells a very, very low potential for any severe wind gusts. However, PWs remain quite high. Our 00Z sounding shows 2.06 inches and this should be the case again tomorrow. While I don't see any signal for focused flooding, we can't rule out any localized flooding with expected rain rates. Remember: turn around, don't drown. With the additional coverage of storms tomorrow, temperatures and heat index values should be similar to what we saw today. This won't be the case moving forward, though. && .LONG TERM... (Thursday through next Wednesday) Issued at 1026 PM CDT Tue Aug 12 2025 As we get into Thursday and Friday, and especially this weekend, storm chances fall off quite a bit as high pressure starts to dominate the forecast again. Afternoon highs will climb into the mid- 90s west of the Plateau by Friday and there's at least a medium chance they stick around into the start of next week. Heat Index values will be in the low triple digits Friday and we'll be close to Heat Advisory criteria (105+) through the weekend. Rain chances aren't zero, but storm coverage should be fairly isolated and severe chances remain low. So while storms won't be a big weekend concern, if you have outdoor plans, be sure to plan ahead to keep yourself and loved ones cool. && .AVIATION... (06Z TAFS) Issued at 1227 AM CDT Wed Aug 13 2025 IFR cigs has formed at CSV and will be in place most of the night. Otherwise, mainly VFR overnight for Middle TN terminals with low prob of impacts from isolated TSRA. Winds will be light from the south. Daytime Wednesday, isolated showers and storms will form in the morning, becoming widespread across Middle Tennessee by 20Z. VFR conditions will occur outside impacts from the storms. Severe storms are not expected, but locally very heavy rainfall is possible. Winds will be generally south to southwest under 10KT except with thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... Nashville 92 74 93 72 / 50 40 20 10 Clarksville 91 71 92 70 / 40 30 20 0 Crossville 83 68 84 66 / 70 50 50 0 Columbia 91 72 91 70 / 60 30 20 10 Cookeville 86 70 87 69 / 70 50 40 0 Jamestown 84 68 86 67 / 70 50 40 0 Lawrenceburg 89 71 90 69 / 60 40 30 10 Murfreesboro 91 72 92 71 / 60 50 30 10 Waverly 91 71 91 69 / 50 30 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Unger LONG TERM....Unger AVIATION.....13
In the hours before
Special weather statement, Aug 13, 12:53 AM CDT, 2 hours before
Special Weather Statement
National Weather Service Nashville TN
1253 AM CDT Wed Aug 13 2025
TNZ007-008-130630-
Robertson TN-Sumner TN-
1253 AM CDT Wed Aug 13 2025
...STRONG THUNDERSTORMS WITH VERY HEAVY DOWNPOURS WILL IMPACT SUMNER
AND EASTERN ROBERTSON COUNTIES THROUGH 130 AM CDT...
At 1252 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Portland to near Ridgetop. Movement was
east at 25 mph.
HAZARD...Wind gusts up to 40 mph and heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gallatin, Goodlettsville, White House, Millersville, Greenbrier,
Westmoreland, Ridgetop, Cross Plains, and Portland.
This includes Interstate 65 between mile markers 99 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3664 8621 3636 8636 3635 8672 3638 8673
3641 8675 3639 8678 3636 8679 3635 8682
3665 8664 3665 8659 3663 8657 3665 8651
TIME...MOT...LOC 0552Z 262DEG 20KT 3662 8660 3637 8675
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 13, 1:05 AM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Nashville TN
105 AM CDT Wed Aug 13 2025
TNZ056>058-130645-
Hickman TN-Lewis TN-Perry TN-
105 AM CDT Wed Aug 13 2025
...A STRONG THUNDERSTORM WITH HEAVY RAINFALL WILL IMPACT
NORTHWESTERN LEWIS... SOUTHEASTERN PERRY AND SOUTHWESTERN HICKMAN
COUNTIES THROUGH 145 AM CDT...
At 105 AM CDT, Doppler radar was tracking a strong thunderstorm near
Linden, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hohenwald, Linden, and Pleasantville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3564 8788 3575 8766 3566 8756 3555 8755
3548 8781
TIME...MOT...LOC 0605Z 247DEG 8KT 3559 8776
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 12:53 AM CDT | Special Weather Statement | OHX | Sumner | 37 min |
| Aug 13, 1:05 AM CDT | Special Weather Statement | OHX | Perry | 40 min |
| Aug 13, 1:31 AM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Perry | 3 hr |
| Aug 13, 2:12 AM CDT | Areal Flood Advisory | OHX | Davidson, Robertson, Sumner, Wilson | 3 hr |
| Aug 13, 4:11 AM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Williamson, Wilson | 3 hr |
| Aug 13, 6:00 AM CDT | Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 28 more | 13 hr |
| Aug 13, 12:53 PM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis, Wayne | 3 hr |
| Aug 13, 3:28 PM CDT | Areal Flood Advisory | OHX | Davidson | 92 min |
Nearby
Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.